Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Remote Access
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)


Dissection of the hypercube into simplexes

Author: D. G. Mead
Journal: Proc. Amer. Math. Soc. 76 (1979), 302-304
MSC: Primary 52A25
MathSciNet review: 537093
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: A generalization of Sperner's Lemma is proved and, using extensions of p-adic valuations to the real numbers, it is shown that the unit hypercube in n dimensions can be divided into m simplexes all of equal hypervolume if and only if m is a multiple of n!. This extends the corresponding result for $ n = 2$ of Paul Monsky.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 52A25

Retrieve articles in all journals with MSC: 52A25

Additional Information

PII: S 0002-9939(1979)0537093-6
Keywords: Sperner's Lemma, p-adic valuation, dissection of a unit hypercube into simplexes
Article copyright: © Copyright 1979 American Mathematical Society

Comments: Email Webmaster

© Copyright , American Mathematical Society
Contact Us · Sitemap · Privacy Statement

Connect with us Facebook Twitter Google+ LinkedIn Instagram RSS feeds Blogs YouTube Podcasts Wikipedia